Journal of Statistical Physics

, Volume 88, Issue 5, pp 1371–1386

Finite-N fluctuation formulas for random matrices

Authors

    • Department of MathematicsUniversity of Melbourne
  • P. J. Forrester
    • Department of MathematicsUniversity of Melbourne
Short Communications

DOI: 10.1007/BF02732439

Cite this article as:
Baker, T.H. & Forrester, P.J. J Stat Phys (1997) 88: 1371. doi:10.1007/BF02732439

Abstract

For the Gaussian and Laguerre random matrix ensembles, the probability density function (p.d.f.) for the linear statistic ΣjN=1 (xj − 〈x〉) is computed exactly and shown to satisfy a central limit theorem asN → ∞. For the circular random matrix ensemble the p.d.f.’s for the statistics ½ΣjN=1 (θjπ) and − ΣjN=1 log 2 |sinθj/2| are calculated exactly by using a constant term identity from the theory of the Selberg integral, and are also shown to satisfy a central limit theorem asN → ∞.

Key words

Random matricescentral limit theoremfluctuation formulasToeplitz determinantsSelberg integral
Download to read the full article text

Copyright information

© Plenum Publishing Corporation 1997